At A Loss…Mental, Not Weight

Standard

Rough day. Blach. Can I just go back to bed??

So, I told you about my issues with the weight and the drugs. Well, it seems I am just at a loss. And not the kind of loss I would like to be at. (yes, I know that was grammatically BAD)

I called my psych doc’s office to ask about getting off the Lamictal. He says (via his receptionist) that Lamictal is weight neutral and not causing me gain or not lose (he also said this same exact thing about the Cymbalta…and we KNOW that wasn’t true). He wants me to stay on it for sure. Why? He hasn’t even seen me since I started it! How would he know whether or not it is helping?? In my opinion, it really isn’t helping that much. And don’t they say to weigh the benefits against the negatives? I believe there are more negatives. The nutritionist/pharmacist I have talked to seems to also think that the meds I am taking are creating problems for me.  I have an appointment to see him the first week of June and I am dreading it.

I have already gone from 100mgs a day to 75mgs a day. Today is day four. As far as withdrawal, I feel fine. But I know that doesn’t mean anything. It didn’t hit me for like 2 weeks once I was off Cymbalta. VERY nervous about those effects as that was really rough.

Charlie thinks I have lost some weight. BUT according to the scale I was using (analog), it said no. Same weight. I did buy a new (digital) scale and it has a much lower number…but I have no comparison. So it is like I just have to start over. My old scale was registering at 158. My new scale says 153.8. Who the fuck knows. I am entering in to week 3 of strict dieting (with a day off per week). I have been averaging about 1200 cals a day (anywhere from 1100-1300 6 days a week). And exercise has been averaging about 60 minutes a day 6 days a week. I also finally received all my new supplements at the right doses…crossing my fingers it will make a difference.

So, IS this medication having weight effects? I just don’t know for sure. I DO know that I lost MUCH faster last year doing the same things and that medication is the only difference. But I also know that I am not so sure it is all that great for a 37 year old mom to be all drugged up if not really necessary. I am trying to go back to before I was on an anti depressant…was I really worse off than I am now?? I tried looking through some old blogs…I tried to see. But the thing is, circumstances were different as well. Cassidy was little – my first child. She was not sleeping through the night and I was EXHAUSTED. It wasn’t long after the abuse accusation. I was much heavier. So how much does THAT play into it?

I also know that I have had plenty of times in my life when I was unmedicated and feeling just fine.  Yea, I was young, independent, free, thin, social, drinking (which may have self medicated, who knows)…so does that fit in to why I felt better during those times??

I posted much of what I have said here about this issue on an internet support site for this shit. I got REAMMMMMED!! They acted as if going off my medicine would have me running down the street naked singing show tunes. Seriously. WHAT THE FUCK??!! Most unsupportive support group ever. I wanted to stick my head in the oven after reading those responses!!

I will not lie. There have been times in my life when I would go on a medication and some part of me felt better. Remeron made me feel (sorry for the TMI) much more sexual – which was good. Except that I gained so much weight no one wanted to sleep with me HAHAHA…I kid..kinda. Seriously, I gained a lot. Wasn’t worth it to me.  Cymbalta felt pretty nice once it kicked in. But that lasted for only a year or so. Wellbutrin was FANTASTIC…for three months. But these are all chemicals…chemicals I just may not need.

Let’s face it, my basic issues are behavioral, no? Negative self image, poor self esteem, control issues, need for acceptance, obsessive thoughts, negative self talk, anger…aren’t these issues fixed with therapy and not medication?? The panic attacks, sure…that was physical to me. They came out of no where and I am certainly my adrenals are fucked up and that is what causes those issues. And that is why I will forever stay on the medicine that has eliminated that problem. But these others…

So at this point I just don’t know what to do. I want to be happy, energetic, calm and productive. I also want to be thinner and attractive. I so fear the withdrawal of any medication and I also fear a depression from going off of it/them. Like I said…at a loss.

Advertisements

About Heather Rayne

I am a mom, wife, writer, volunteer, eater of food, lover of animals and avid TV enthusiast. I am opinionated, honest, compassionate and sensitive. I can also be difficult, hard headed and emotional. I consider myself to have a great sense of humor and am very attracted to that in others. I am striving to live an authentic life. I am attempting to learn how to find happiness in the now. I always have hope to be a better person. That being said - I can be vulgar, negative and even a little bitchy at times. I say what I mean and my filter is often dysfunctional. With me, what you see is what you get. I have strong opinions and am quick to speak my mind. This can cause problems from time to time but I do not ever intend to hurt or offend anyone. With that - be warned. I do hope you enjoy my site. Thanks for visiting and have a swell day.

3 responses »

  1. Pingback: Panic Attacls Cymbalta | Medicine Blog

  2. I was on Lamictal for seizures, and had many starts and stops trying to get off it. I am Lamictol free – have been for a couple of years. I enjoy your postings, and want to say to be very, very careful. Please email me privately if you’d like to hear my story about how I finally did it.

What's on your mind?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s